Aa
Aa
A
A
A
Close
Avatar universal

Vicodin

I know I am now dependent on vicodin.    I felt this way once before after knee surgery, but just tapered off.   I also quit smoking cold turkey so I am fairly motivated to go the course.     After a second knee surgury this year, I am having trouble getting off the 375 miligarms dose 3 x a day.       Stopping for a day results in chills at feet and hands, no sleep, and increased emotional pressure to just pop one.   That is especially true at night.   How long does it take for the drug to leave the body?   If I cold turkey....how long will the withdrawal be?     The  dosage seems mild, but the dependency scares me.    Will tapering off do?   I suspect not, even though my doctor supports that move.
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
There is the Thomas Recipe in the Health Pages at the top right corner that help with symptoms of w/d if you go cold turkey. Most say the worst is over around day 5 or so. I wish the best of luck. Keep posting, you will get tons of support here!!!
Helpful - 0
401095 tn?1351391770
do you mean 3 pills of 7.5 mg each?  Perhaps i am not familiar with the dosage?...if you go ct you will feel like you have the flu for 4-5 days....you could try tapering down with less and less and then quit...either way, there is a withdrawal period..but it is do-able..make a plan...get the thomas recipe from the health pages to the right of the screen,,,there is alot of helpful info to read in the health pages...keep posting
Helpful - 0
Avatar universal
I just got done tapering (took my last pill Sunday night). It's what I would suggest if you're afraid of w/d's. I still had them but they were bearable. Going ct wasn't for me but for many it was the only way to go.
Helpful - 0
Avatar universal
Pills are 3 pills a day of 375 mgs vicodin


Seems lik a little but all the withdrawal symptom described apply to me.
Helpful - 0
401095 tn?1351391770
hydrocone which is the narcotic in vicoden comes is 5 mg, 7.5 mg and 10 mg..the 375 mg may be the tylenol that is mixed with it////   like it will say 5/500...that means 5 mg of hydrocodone and 500 mg of tylenol....at any rate..3 pills a day is very doable...but i do know that it is still hard...my average dose was 6 pills a day...you can start cutting down and then quit or just go ahead and quit....u will feel kinda clammy and flu-like for 4-5 days and the physical part will be pretty much over...then you just gotta get your mind to work with you as with quitting any habit...there is lots of support here...you just need to make a plan
Helpful - 0
Avatar universal
The prescription says 10-375  which must mean 10 mg hydrocodene and 325 Tylenol.   I thought it was weaker than it is.   Either way I plan to cold turkey it    Day 2 is weird ....now on to day on to day 3.  

Someone suggested Tramadol, but that seems counterproductive.    Only pain meds now are Advil one day followed by Tylenol  PM the second night.  
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.